On numerical ranges and roots

Chi Kwong Li, Leiba Rodman, Ilya Spitkovsky

Research output: Contribution to journalArticle

Abstract

Existence of the fractional powers is established in Banach algebra setting, in terms of the numerical ranges of elements involved. The behavior of the spectra and (for Hermitian *-algebras satisfying some additional hypotheses) the *-numerical range under taking these powers also is investigated.

Original languageEnglish (US)
Pages (from-to)329-340
Number of pages12
JournalJournal of Mathematical Analysis and Applications
Volume282
Issue number1
DOIs
Publication statusPublished - Jun 1 2003

    Fingerprint

Keywords

  • Hermitian Banach algebra
  • Numerical range
  • Root

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this